Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Operated for infected breast prosthesis. Started emesis. On izofran. DIagnostic opinion and treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
patient 50 years old, second day postop. to retire mamary infected protesis and in ATB treatment with Metronidazol and acantex. She has emesis yet having receive Idon each 8Hrs., Omeprazol and izofran. DIagnostic opinion and teatment.
Posted Sat, 18 Aug 2012 in Women's Health
Answered by Dr. Raju A.T 48 minutes later

Thanks for your query.

The emesis she has is due to intra operatively released serotonin .Serotonin is released in all the procedures involving surgical intervention, this is in response to the insult occurring to the healthy tissues in the body.It could be severe or mild depending on the type and duration of the surgery.

Izofran (Ondensetron) is the specific medication which helps to recover from the condition by blocking the serotonin receptors.

This is not a serious or complicating condition and easily treated by Izofran.It does take time and it the time depends on the type and duration of the surgery.

Continue Metronidazol and acantex they help in reducing the present infection and also prevent near future ones.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor